Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 5:35 AM CST for Eastland County, Erath County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 13, 2022, 5:35 AM CST (11:35 UTC)
- Expired
- Dec 13, 2022, 6:15 AM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Eastland County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 5:35 AM CST | TORNADO | 6 N Gorman, TX | AN EF-2 TORNADO MOVED ACROSS SOUTHERN PORTIONS OF EASTLAND COUNTY WITH SIGNIFICANT DAMAGE TO A COUPLE OF SINGLE FAMILY AND MANUFACTURED HOMES AND SEVERAL TREES. THE TORNADO TRACKED NORTHEAST FROM NORTH OF GORMAN ACROSS HIGHWAY 16 AND DISSIPATING WEST OF THE CO |
| Dec 13, 5:40 AM CST | TSTM WND DMG | 7 Nne Gorman, TX | REPORTS OF DAMAGE TO 2 RESIDENTIAL STRUCTURES AND AN OUTBUILDING SE OF LAKE LEON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
646
WFUS54 KFWD 131135
TORFWD
TXC133-143-131215-
/O.NEW.KFWD.TO.W.0070.221213T1135Z-221213T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
535 AM CST Tue Dec 13 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northwestern Erath County in north central Texas...
East central Eastland County in north central Texas...
* Until 615 AM CST.
* At 534 AM CST, a severe thunderstorm capable of producing a tornado
was located near Gorman, or 10 miles southeast of Eastland, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Huckabay around 610 AM CST.
Other locations impacted by this tornadic thunderstorm include
Hannibal, Thurber and Kokomo.
This includes Interstate 20 between mile markers 363 and 368.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3230 9875 3251 9847 3251 9824 3237 9819
3224 9872
TIME...MOT...LOC 1134Z 240DEG 31KT 3228 9871
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stalley3 follow-up statements
083
WWUS54 KFWD 131152
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
552 AM CST Tue Dec 13 2022
TXC133-143-131215-
/O.CON.KFWD.TO.W.0070.000000T0000Z-221213T1215Z/
Erath TX-Eastland TX-
552 AM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR
NORTHWESTERN ERATH AND EAST CENTRAL EASTLAND COUNTIES...
At 551 AM CST, a confirmed tornado was located 10 miles east of Lake
Leon, or 10 miles southeast of Ranger, moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Erath and east central Eastland Counties, including the
following locations... Hannibal and Thurber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3239 9859 3251 9847 3251 9824 3237 9819
3231 9855
TIME...MOT...LOC 1151Z 238DEG 34KT 3237 9853
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Stalley663
WWUS54 KFWD 131204
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
604 AM CST Tue Dec 13 2022
TXC133-131213-
/O.CAN.KFWD.TO.W.0070.000000T0000Z-221213T1215Z/
Eastland TX-
604 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR EAST CENTRAL EASTLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.
LAT...LON 3251 9847 3251 9824 3240 9820 3235 9847
3248 9848
TIME...MOT...LOC 1203Z 239DEG 34KT 3244 9842
$$
TXC143-131215-
/O.CON.KFWD.TO.W.0070.000000T0000Z-221213T1215Z/
Erath TX-
604 AM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR
NORTHWESTERN ERATH COUNTY...
At 603 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Gordon, or 15 miles east of Ranger,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Thurber and Hannibal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3251 9847 3251 9824 3240 9820 3235 9847
3248 9848
TIME...MOT...LOC 1203Z 239DEG 34KT 3244 9842
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stalley616
WWUS54 KFWD 131214
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
614 AM CST Tue Dec 13 2022
TXC143-131224-
/O.EXP.KFWD.TO.W.0070.000000T0000Z-221213T1215Z/
Erath TX-
614 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR NORTHWESTERN ERATH COUNTY WILL EXPIRE AT
615 AM CST...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.
LAT...LON 3251 9847 3251 9824 3240 9820 3235 9847
3248 9848
TIME...MOT...LOC 1214Z 240DEG 31KT 3248 9833
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 3:27 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 13, 3:27 AM CST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 327 AM CST Tue Dec 13 2022 ...New Long Term... .SHORT TERM... /Issued 1104 PM CST Mon Dec 12 2022/ Update: A thin line of storms continues to develop across the Panhandle and South Plains along the cold front. Linear extrapolation brings it into the western CWA around 430 AM which is in line with the current forecast. We are still concerned about the orientation of the line which will ultimately determine the QLCS tornado threat (see the well detailed discussion below) but for now the line appears that it will keep its southwest/northeast orientation as it marches across the CWA early Tuesday morning. No major changes are needed to the forecast at this time. 79 Previous Discussion: /This Evening through Tuesday Night/ A cool, damp, and dreary evening is in progress across North and Central Texas with overcast conditions, areas of drizzle and light rain, and reduced visibility. Warm moist advection continues into a relatively cool airmass resulting in widespread reductions in visibility. While dense fog isn't expected, we'll continue to see the on and off showers and pockets of drizzle through the late evening hours. Later tonight, as strong height falls spread into Texas ahead of a deep upper low, showers and thunderstorms will increase in coverage mainly to our west along a sharpening Pacific cold front. This activity should line up from approximately Wichita Falls to Abilene sometime around 3 am and continue eastward through the early morning hours Tuesday. Kinematic profiles are strong with this system featuring a 50 kt low level jet along the I-35 corridor and 100 kt winds at 500 mb off to our northwest prior to sunrise. This will result in large looping hodographs along and to the east of the front and line of storms. Latest model guidance continues to suggest that we will have some surface based instability to work with, which certainly increases the severe potential along the line. While showers and thunderstorms are likely for most of the region, the biggest question is how much instability we'll actually have in the morning and unfortunately, that will be something we'll just have to monitor in near real- time. Surface dewpoints are already in the mid-60s to the south of the Metroplex, so it bears watching. High resolution model output of the actual line of thunderstorms is oriented generally from southwest to northeast. Given the forecast wind fields late tonight, this will typically favor a line of thunderstorms that is largely cold-pool dominated, which will limit the potential for QLCS tornadoes, despite some available instability. However, if portions of the line can become oriented in a more north/south configuration (i.e. bowing segments), then these areas would be able to maximize their ingestion of low level storm relative helicity and locally increase the QLCS tornado threat. Forecasters will be watching for these bowing segments closely and the overall orientation of the line of storms, as this will largely determine the tornado threat in a high shear/low instability environment. Outside of the tornado threat, the strongest updrafts will also be capable of producing low end severe wind gusts given limited near surface inhibition. Timing of the line of storms will be earliest out west with the line taking shape after midnight and approaching the Metroplex by daybreak. Farther south, at Waco, it should be during the mid- morning hours and pushing into our eastern counties through the late morning. All of this activity will shift east of the area during the afternoon with lingering cloud cover and westerly winds behind the front. Dunn && .LONG TERM... /NEW/ /Wednesday Onward/ Weather Summary: The long term period will feature well below normal temperatures across North and Central Texas. The rest of the work week will be rain-free, but low rain chances return to the forecast this weekend and early next week. Wednesday will feel more like mid December as the upper low continues to translate toward the Great Lakes and a cooler and drier airmass filters in. It will also likely be the warmest day through the weekend with highs in the 50s and low 60s. The passage of another cold front on Thursday will bring a reinforcing shot of cold air, resulting in highs in the upper 40s across North Texas and mid 50s across Central Texas through the weekend. The combination of clear skies and light winds each night will promote efficient radiational cooling and allow temperatures to fall into the upper 20s across the Big County and 30s elsewhere. The upper low is expected to stall over the Great Lakes region through the first half of the weekend before progressing towards the northeast, keeping North and Central Texas beneath persistent northwest flow and generally precip-free. However, there are some indications low rain chances may return across portions of Central Texas on Saturday as a surface low develops along the Texas Coast. The highest PoPs will likely be confined south and east of the region on Saturday, but PoPs should increase Sunday night into Monday as a shortwave approaches from the west/southwest. There is still uncertainty among guidance on the evolution and timing of these two features, which could potentially result in a brief period of wintry precipitation, so have opted to stick closely to the NBM on PoPs and temperatures and keep the mention of wintry precip out of the forecast until there is better agreement. Garcia && .AVIATION... /Issued 1104 PM CST Mon Dec 12 2022/ /06Z TAFs/ Moisture will continue to surge northward in response to a deep low pressure system moving across the Central Rockies late this evening. IFR to LIFR will remain in place across North and Central Texas overnight with ceilings between 400 and 800 ft and visibility between 2 and 5 miles in drizzle and mist. The cold front associated with this system will move to near the Bowie cornerpost between 09 and 11Z, the Metroplex TAF sites between 13 and 15Z and Waco between 14 and 16Z. A thin line of strong thunderstorms will accompany the front with gusty winds and some hail possible, especially across the Metroplex TAF sites. Once the front passes, storms will end, west winds will increase, and ceilings will lift. Conditions will likely become VFR at all TAF sites by midday or a bit later. A strong and gusty south to southeast wind tonight will turn to the west with the passage of the front. Some crosswind issues could arise for a few hours behind the front, but wind speeds should fall below 15 knots before midday and below 10 knots after sunset Tuesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 47 58 37 51 / 100 5 0 0 0 Waco 71 46 61 34 55 / 100 10 5 0 0 Paris 65 45 56 35 48 / 100 5 10 0 0 Denton 68 41 56 32 50 / 100 0 0 0 0 McKinney 67 44 56 34 49 / 100 5 0 0 0 Dallas 68 48 57 38 51 / 100 5 0 0 0 Terrell 68 46 59 36 51 / 100 5 5 0 0 Corsicana 71 49 61 39 55 / 100 10 10 0 0 Temple 71 46 61 35 57 / 80 10 0 0 0 Mineral Wells 68 41 56 32 50 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 13, 3:28 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 328 AM CST Tue Dec 13 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 328 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A line of showers and thunderstorms will move through North Texas through this afternoon. These storms will be capable of producing isolated severe wind gusts, hail, and perhaps a tornado or two within the line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:00 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Dec 13, 5:08 AM CST | Tornado Warning | FWD | Jack, Palo Pinto, Young | 52 min |
| Dec 13, 5:30 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 45 min |
| Dec 13, 6:08 AM CST | Tornado Warning | FWD | Comanche, Erath | 38 min |
| Dec 13, 6:12 AM CST | Tornado Warning | FWD | Parker, Wise | 48 min |
| Dec 13, 6:36 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 54 min |
| Dec 13, 6:57 AM CST | Tornado Warning | FWD | Denton, Wise | 48 min |
| Dec 13, 7:31 AM CST | Tornado Warning | FWD | Cooke, Grayson | 44 min |
| Dec 13, 7:34 AM CST | Tornado Warning | FWD | Erath, Hood | 41 min |
| Dec 13, 7:35 AM CST | Tornado Warning | FWD | Parker, Tarrant | 40 min |
| Dec 13, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 60 min |
| Dec 13, 7:52 AM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Dec 13, 8:11 AM CST | Tornado Warning | FWD | Tarrant | 34 min |
| Dec 13, 8:13 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson | 62 min |
| Dec 13, 8:45 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Dec 13, 8:48 AM CST | Tornado Warning | FWD | Dallas, Denton, Tarrant | 27 min |
| Dec 13, 8:50 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 70 min |
| Dec 13, 9:09 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Dec 13, 9:12 AM CST | Tornado Warning | FWD | Collin | 33 min |
| Dec 13, 9:35 AM CST | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 55 min |
| Dec 13, 9:54 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Dec 13, 10:04 AM CST | Tornado Warning | FWD | Fannin | 41 min |
| Dec 13, 10:20 AM CST | Tornado Warning | FWD | Fannin, Lamar | 25 min |
| Dec 13, 10:29 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 61 min |
| Dec 13, 10:51 AM CST | Tornado Warning | FWD | Lamar | 39 min |
| Dec 13, 11:24 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.